We evaluate a weighted sum of Gauss hypergeometric functions for certain ranges of the argument, weights and parameters. We establish the domain of absolute convergence of this series by determining the growth of the hypergeometric function for large summation index. We present an application to Galton–Watson branching processes arising in the theory of stochastic processes. We introduce a new class of positive integer-valued distributions with power tails.
Paris, R. B., & Vinogradov, V. V. (2020). The evaluation of a weighted sum of Gauss hypergeometric functions and its connection with Galton–Watson processes. Lithuanian Mathematical Journal, 60(3), 385-395. https://doi.org/10.1007/s10986-020-09488-4